HIV and diabetes
May 5, 2010
i tested + in 2006.Lately i have been put on 2nd line ART taking a combination of duovir,tenofovir and alvia.After taking it for 2 months,i developed DKA-characterised by ketones,rapid weight loss,extreme thirst,dry mouth etc.my doctor says i may need to change ART medications.Which ART medicine can i use as alternatives?
Response from Dr. Henry
I assume that the Alvia is Aluvia which is lopinavir/ritonavir. What drugs you can use next depends on what drugs are available where you live and your past treatment history/likelihood of resistance. IN some cases Aluvia can cause diabetes most often in patients already at risk for diabetes. Nevirapine, efavirenz, raltegravir, other boosted protease inhibitors-each of those can possibly anchor a new HIV regimen if there are problems with Aluvia. If you have some drug resistance and few treatment options then for some patients the diabetes can be managed while continuing the Aluvia based regimen. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Bruising Easily A Sign Of Hiv?
- Getting Hiv Through Fingering With A Cut On Finger
- Would Gonorrhea In Your Throat Cause Swelling
- Will Syphilis Recur If You Already Have It?
- Will I Have Hpv For The Rest Of My Life?
- What Pills Can You Take To Get Rid Of Bacterial Vaginosis Or A Yeast Infection?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.